MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE DUALMESH® BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W.L. GORE & ASSOCIATES GORE DUALMESH® BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Model Number 1DLMC08
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Hematoma (1884); Obstruction/Occlusion (2422); No Code Available (3191)
Date of Event 06/07/2002
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).(b)(6).It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.
 
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic/open "transverse right lower quadrant" hernia repair on (b)(6) 2001 and (b)(6) 2002, whereby a gore® dualmesh® biomaterial was implanted.The complaint alleges that on (b)(6) 2002 and (b)(6) 2016, additional procedures occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: hematoma, adhesions to mesh, adhesions to small intestine, adhesions, ileus, fluid collection.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: ??/??/??:[missing records: the records for the ¿previous mesh placement¿ were not provided.On (b)(6) 2001: (b)(6) medical center.(b)(6) , md.Operative report.Preoperative diagnosis: incisional hernia.Postoperative diagnosis: incisional hernia times two.Procedure: incisional herniorrhaphy with dualmesh 10 x 15 cm.Anesthesia: general endotracheal anesthesia.Estimated blood loss: less than 50 cc.Complications: none.Findings: a palpable hernia was easily identified.There was an additional hernia inferior to this along the right lateral margin of previous mesh placement.Details of procedure: ¿the patient was taken to the operating room and placed in the supine position.After induction of adequate general endotracheal anesthesia the abdomen was prepped and draped in a sterile manner.A transverse incision was made overlying the palpable hernia along the right lateral mesh margin.The skin was incised with scalpel.The subcutaneous tissues divided using electrocautery and the hernia sac then easily identified.The small bowel was adherent along the [illegible] was sharply dissected with no serosal tears or enterotomies.The abdominal wall was digitally palpated which revealed a separate hernia inferior to this.A separate transverse incision was then made with scalpel.Subcutaneous tissues divided using electrocautery and hernia sac opened.The small bowel again was sharply dissected from overlying tissue such that a wide margin was clear around both hernias.A single piece of dual mesh 10 cm x 15 cm was sewn in place with a running #i prolene suture.The fascial defects were closed over this mesh using a running #1 prolene suture.The subcutaneous tissues were thoroughly irrigated.All wounds infiltrated with 0.5% marcaine and epinephrine.The subcutaneous tissues closed with a running 000 vicryl suture and the skin closed with a running 4-0 monocryl subcuticular suture.Steri-strips and sterile bandage applied and the patient was then awakened and discharged to the recovery room in stable condition having tolerated the procedure well.All sponge, needle, and instrument counts were reported correct.¿ on (b)(6) 2001:[there is no facility name or date on this record; date was assigned].Implant sticker.Gore-tex dualmesh biomaterial.Item: 1dlmc04.Lot#: 00649416.The records confirm a gore® dualmesh® biomaterial (1dlmc04/00649416) was implanted during the procedure.On (b)(6) 2002: (b)(6) medical center.(b)(6) , md.Operative report.Preoperative diagnosis: multiple incisional hernia.Postoperative diagnosis: multiple incisional hernia.Procedure: laparoscopic repair of incisional hernia, dual mesh, 26 x 32 cm.Anesthesia: general endotracheal anesthesia.Estimated blood loss: less than 20 cc.Complications: none.Findings: multiple incisional hernias.Details of the procedure: ¿the patient was brought to the operating room, placed in the supine position.After induction of adequate general endotracheal anesthesia, the abdomen was prepped and draped in a sterile manner.A right, lower quadrant incision was made and with blunt and sharp dissection, hasson catheter was then placed under direct vision into the peritoneal cavity.Pneumoperitoneum was created.Multiple adhesions were taken down from the anterior abdominal wall without any enterotomy or serosal tear.A right, upper quadrant, 5 mm trocar and two left-sided abdominal trocars, 5 mm were placed with reduction of all bowel from the anterior abdominal wall.He is found to have multiple incisional hernias.At this time, dual mesh was selected measuring 26 x 32 cm, placed within the abdominal cavity, intact, in place using origin tacker.This was then transabdominally sewn in place with 0 gore suture using gore passer through the abdominal wall with at least a 4 cm coverage beyond the outer margin of each hernia with assurance of adequate hemostasis, the trocar was removed under direct vision.The hasson catheter site was closed in two layers of 0 vicryl, fascial suture in four monocryl subcuticular suture.All other wounds were closed with either four monocryl subcuticular suture or dermabond.A sterile bandage was applied and the patient was then awakened and discharged to the recovery room in stable condition having tolerated the procedure well.All sponge, needle and instrument counts were reports correct.¿ on (b)(6) 2002: (b)(6) medical center.Implant log.Procedure date: (b)(6) 2002 [note: operative report states admit date was (b)(6) 2002 and operation date was (b)(6) 2002.] implant #1: company: gore-tex.Product: dual mesh.Size: 26 x 34.Lot: 01366562.Catalog/model#: 1dlmc08.Quantity: 1.The records confirm a gore® dualmesh® biomaterial (1dlmc08/01366562) was implanted during the procedure.There is no mention of gore device removal in the records.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged.
 
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: (b)(6) 2008 ¿ (b)(6) 2008: (b)(6) hospital.Inpatient admission.(b)(6) 2008: (b)(6).Admission assessment: signs/symptoms: nausea, vomiting and abdominal pain.Height: 6¿1¿, weight: 231 pounds.Pain level 8/10, left upper abdomen, and around stomach.Pain is constant.(b)(6) 2008: (b)(6).Discharge instructions.Activity as tolerated.Follow up in 2 weeks.Revision preoperative complaints: (b)(6) 2016: (b)(6) hospital.(b)(6).History and physical.History of present illness: ¿61-year-old male presented to the emergency department with abdominal pain.This started last night.Associated with some nausea and vomiting.His abdominal pain is not improved throughout the day.He's had a history of multiple prior abdominal surgeries including exploratory laparotomy with splenectomy secondary to trauma from a motorcycle accident in 1981.He's also had a cholecystectomy.He's had at least 3 abdominal surgeries for hernias with ever increasing size pieces of mesh.He states that he's had a bowel obstruction in the past that resolved without operative intervention.He rated his pain as a 7 on a scale of 10 when he presented to the emergency department.This improved somewhat after administration of the allotted.It continues to wax and wane and is crampy in nature.He denies passing any flatus since last night.He also has a history of hepatitis b for which he has received 2 cycles of interferon.¿ former smoker.Abdominal exam: ¿upper midline scar which looks like there has been some healing by secondary intention.He has slightly hyperactive bowel sounds.His abdomen is soft and nondistended.I can palpate the mesh more so on the right side and the left.He has mild tenderness.¿ assessment: partial small bowel obstruction.Plan: admit.Possible need for surgery.(b)(6) 2016: (b)(6).Radiology.Ct abdomen and pelvis for abdominal pain.Findings: ¿a minute amount of ascites in the posterior inferior pelvis, anterior abdominal wall mesh, mild sigmoid colon diverticulosis, a cholecystectomy, a splenectomy with a residual 3.2 cm splenic remnant/ectopic spleen in the left upper quadrant, and bilateral l5 pars defects with a grade 1 spondylolisthesis of l5 on s1 are noted.Impression: ¿mild small bowel dilatation with a transition zone in the right lower quadrant consistent with a mechanical small bowel obstruction - likely due to adhesion.¿ revision procedure: exploratory laparotomy.Lysis of adhesions.Revision date: (b)(6) 2016 (hospitalization (b)(6) 2016).(b)(6) 2016: (b)(6) hospital.(b)(6).Operative report.Preoperative diagnosis: small bowel obstruction.Postoperative diagnosis: small bowel obstruction secondary to adhesive disease to mesh.Anesthesia: general.Estimated blood loss: 50 ml.Findings: small bowel obstruction secondary to adhesions.Procedure: ¿we initiated with an infraumbilical midline incision.Dissection was carried down through the skin and subcutaneous tissue.The fascia was identified and entered in the midline.Once the peritoneum was visualized it was grasped with hemostat clamps x2 and sharply incised.We could see both decompressed and dilated small bowel.As we started to run the small bowel was obvious that the obstruction was proximal toward the upper abdomen and therefore we extended our incision.This resulted in us cutting through the mesh from prior ventral hernia repairs.There were at least 2 and possibly 3 layers of mesh present.These were cut through with mayo scissors.We were then able to see that the small bowel had areas of flimsy adhesions to the mesh most pronounced in the right upper quadrant.These were taken down both sharply and bluntly.Once this was accomplished the entire small bowel had been freed.We then ran the small bowel starting from the cecum to the ligament of treitz.Once the area of bleeding on the serosal surface was oversewn with a 3-0 silk suture.There was no evidence of any serosal tears that we could see.There was no evidence of ischemic bowel.We then irrigated the abdominal cavity.Attempts to feel for the ng tube were unsuccessful based on matted adhesions over the stomach.Attention was then paid toward closure.The peritoneum over the lower part of the abdominal incision was reapproximated with a 2-0 vicryl in a running fashion.We then proceeded with closure of the fashion the mesh.Starting at the upper aspect of the incision there was no visible fascia but we did have the 3 layers of mesh and therefore we elected to use of 0 looped pds and ran the mesh layers in a running continuous stitch.Another 0 looped pds was started from the inferior aspect incision and these were tied in the midline.The soft tissue dead space was reapproximated with 2-0 vicryl.The skin was then closed with staples followed by dry dressing.¿ (b)(6) 2016: (b)(6).(b)(6).Radiology.Acute abdominal series.Impression: no free air or bowel dilatation.Air-fluid levels in nondilated small bowel and colon on the upright film suggest a mild postoperative ileus.(b)(6) 2016: (b)(6).Hospital.(b)(6).Discharge summary.Hospital course: initial plans were try to see if he improved with conservative management.Later that evening his pain was worse and his white count had increased to 18,000 and was electively taken to the operative theater.He underwent exploratory laparotomy with findings of small bowel obstruction secondary to adhesive disease.He underwent lysis of adhesions.He did not have any evidence of ischemic bowel nor did he require any kind of bowel resection.Postoperatively he progressed as expected with a postoperative ileus that gradually resolved.Based on the fact that in the process of the laparotomy we had to cut through 3 layers of mesh and he had a splenectomy will elected to put him on antibiotics.Today on postoperative day #5 he is tolerated a low residue diet and continuing to pass flatus and have bowel movements and having minimal pain except for his incision.He will be discharged home on a prescription of augmentin 875 mg 1 tablet by mouth twice a day for an additional 5 days as well as a prescription for norco 5/325 one tablet by mouth every 6 hours when necessary pain.We will see him back in the office in approximately 4-5 days to remove the staples.¿ a potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.  it should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.
 
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.H10/11: added changes to initial allegations.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: (b)(6) 2001: (b)(6) medical center.[signature illegible].Anesthesia record.Weight 225.(b)(6) 2001: (b)(6) medical center.Dr.(b)(6).Operative report.Preoperative diagnosis: incisional hernia.Postoperative diagnosis: incisional hernia.Repair of incisional hernia with composite mesh.Estimated blood loss: 25 ccs.Anesthesia: general endotracheal.Drains: 1 hemovac.Disposition: sent to the recovery room in stable condition.Brief clinical history: 46-year-old white male with several year history of incisional hernia, bulging to the right of midline with mild discomfort, no nausea, vomiting.Splenectomy in 1990.Allergies: morphine and codeine.Medications: none.Physical on exam: on examination, he has a rather larger 4¿5-centimeter incisional hernia at the midpoint of his previous midline incision just to the right of the midline easily reducible with mild tenderness.Risks and benefits of the procedure were explained to the patient included but not limited to infection, bleeding and possibility of recurrence and he agrees to proceed.Description: ¿the patient was brought to the operating room table and placed in the supine position on the table.After adequate anesthesia had been maintained, the patient¿s abdomen was prepped and draped in a sterile fashion.Midline incision was made and carried down through the subcutaneous tissue.The large hernia sac with its contents was easily identified and using cautery dissected from the subcutaneous fat.This was started in the inferior aspect of the incision.The incision was extended somewhat.Normal fascia was palpated inferiorly and to the right of the midline.The umbilicus was lifted up off the abdominal wall and normal fascia was palpated medially also.However, extending up superiorly in the midline there appears to be [sic] type defects with several defects extending up all the way up to the xiphoid process.The fascia was divided through these defects and the hernia repair will incorporate as one repair.There was a small rim of normal feeling fascia around the superior edge and in the xiphoid process.After the fascia had been cleared off in a circumferential manner, the patient had already been previously been given a gram of ancef.A piece of 6 x 10-centimeter composite mesh was obtained and fashioned to size and soaked in antibiotic irrigation and sewn in circumferentially.Full thickness bites through the normal fascia and into the mesh.This was done in a circumferential manner using two sutures.After this was completed, 0 prolene suture was used to tack the mesh down around the entire edge of the mesh.There were no other abnormalities noted.There was good hemostasis.The mesh in the incision were irrigated copiously with antibiotic solution.The medium hemovac drain was placed and brought out through the right lower quadrant stab incision and sewn into place with 0 silk.The subcutaneous was then closed with running 2-0 prolene after the umbilicus had been tacked down to the anterior abdominal wall and mesh.3-0 vicryl was then used as a second layer and the skin stapples were applied.Sterile dressings were applied.The patient tolerated the procedure well.The patient was sent to the recovery room in stable condition.¿ (b)(6) 2001: (b)(6) medical center.Dr.(b)(6).Consultation.Elevated blood pressure postoperatively.History of hepatitis b, splenectomy in 1970¿s from a fight.Postoperative day 1.Former smoker, quit in the 1990s.He was a two to three pack per day user for 20 plus years.Exam: abdomen: right ventral dressing noted, appears clean, dry, intact with minimal drainage.Impression/plan: postoperative incisional ventral hernia repair.Follow up in office with dr.Magee upon discharge.(b)(6) 2001: (b)(6) medical center.(b)(6) rn.Discharge instructions.No heavy lifting greater 10 pounds for 4 to 6 weeks.(b)(6) 2001: (b)(6) medical center.Dr.(b)(6).Emergency room record.Abdominal pain.Past several days has had increasing bulge with abdominal pressure lateral to the hernia on right side.Feels gurgling and noise as the bulging passes through this area on the right side.Increasing abdominal wall pain.Had appointment yesterday with dr.Schmidt which was canceled due to a surgical emergency.Appointment has been rescheduled for the (b)(6).Exam: abdomen: well healed midline incisional hernia.With abdominal pressure patient has a fist size of bulging on right lateral side of incisional hernia.It easily reduces when abdominal pressure is decreased.There is tenderness corresponding to this area.No evidence for incarcerated hernia.Normal active bowel sounds.No guarding.No rebound.Impression/plan: abdominal incisional hernia.Wishes to see dr.Schmidt which is the primary reason he came to the emergency room this morning.Discussed with dr.Schmidt and unfortunately due to a scheduled case (b)(6) will not be available for several hours.Patient refuses pain medicine at this time.Will discharge home.Will have him follow up with dr.(b)(6) office monday.Implant #2 date: (b)(6) 2002 (hospitalization dates unknown) (b)(6) 2002 [assigned]: [date discrepancy: operative report dated (b)(6)2002, implant record and intraoperative records indicate operative date of (b)(6) 2002].(b)(6) 2002: (b)(6) medical center.Implant log.Procedure date: (b)(6) 2002 [note: operative report states admit date was (b)(6) 2002 and operation date was (b)(6) 2002.] implant #1: company: gore-tex.Product: dual mesh.Size: 26 x 34.Lot: 01366562.Catalog/model#: 1dlmc08.Quantity: 1.Relevant medical information: (b)(6) 2002: (b)(6)medical center.[signature illegible].Post-operative note.Diagnosis: incisional hernia.Surgery: lap inc hernia 26 x 36 cm dual mesh.Ebl: <50 cc.Complications: none.Surgeon: [illegible].Findings: multiple incisional hernias.(b)(6) 2002: (b)(6) medical center.[signature illegible].Intraoperative report.Procedure: laparoscopic repair of ventral incisional hernia.Asa 2.(b)(6) 2002: dr.(b)(6).Discharge summary.Discharge diagnosis: multiple recurrent incisional hernias.Procedure: laparoscopic incisional hernia repair, dual mesh, 26 x 32 cm.Hospitalization: patient was admitted through ambulatory surgery and taken to the operating room, at which time he underwent a repair of his multiple incisional hernias.He tolerated this procedure well.The pain was substantial on the night of surgery; however, the day after surgery, pain is adequately controlled.Incision healing without signs of infection.Tolerating his diet well, he was subsequently discharged home.He is to return on one to two weeks.Follow normal diet.Instructed to avoid lifting over 5 pounds.(b)(6) 2002: dr.(b)(6).Emergency room record.Right lower quadrant abdominal pain and difficulty urinating.Patient states feeling fine and seemed to be healing well until approximately 3 days ago when he started feeling some mild discomfort in right lower quadrant area and while urinating felt a ripping pain.He became extremely nauseated from pain and vomited once and almost passed out due to symptoms.No relief with mepergan fortis, which he has been taking for pain.States pain was similar to sensation he had when his spleen spontaneously ruptured several years ago and had to undergo a splenectomy.Wife states patient became very diaphoretic with pain episode.Has been in contact with dr.Iglehart¿s group and was instructed to present here.Exam: abdomen: diffuse healing laparoscopy surgical site.No signs of external infection with no erythema or drainage.Steri-strips in place.Dried eschar formation around the puncture sites.Exquisite tenderness throughout the lower abdominal area with right sided voluntary guarding and fullness.No tympany.Positive bowel sounds.Emergency department course: given iv demerol and phenergan for initial discomfort due to his severe pain.Wbc 22,000 with 79 segmented neutrophils.Ct obtained showed a large posterior rectal sheath hematoma consistent with a hemorrhage which was compressing the bladder.Given iv morphine and had relief.Impression/plan: acute lower abdominal hemorrhage, status post hernia repair.Reevaluation of patient in the emergency care center.(b)(6) 2002: dr.(b)(6) radiology : ct abdomen and pelvis.History: previous surgery for abdominal hernia repair on (b)(6) 2002 [date discrepancy].Felt a pop and has lower abdominal pain.Findings: there is a focal mass in the left upper quadrant which was unchanged from the prior examination and is probably a remnant of the spleen given the patient had a splenectomy.There is a small amount of fluid anterior to the mesh within the anterior abdominal wall.At the inferior aspect of the mesh, there is slightly high attenuation material extending from the posterior aspect of both rectus muscles and both rectus sheath are extending inferiorly and extending in the extraperitoneal fashion consistent with hemorrhage within the abdomen.This extends inferiorly and displaces the bladder somewhat posteriorly.There is some gas in the subcutaneous tissues however the abdomen and pelvis probably representing residual gas from prior surgery.Impression: interval hernia surgery repair with a mesh placed over the anterior abdominal wall.There is a small fluid collection anterior to this mesh.At the inferior aspect of the mesh, there is intra-abdominal hemorrhage which appears as though it is probably extraperitoneal and extends from the rectus heath bilaterally inferiorly.There is blood surrounding the bladder pushing the bladder posteriorly.Stranding and high attenuation material seen anteriorly in the low abdomen and pelvis deep to the anterior abdominal wall and adjacent to some anterior bowel loops.These findings are consistent hemorrhage.Probable splenule in the left upper quadrant.There is a small amount of high attenuation material up near the fundus of the stomach in the left upper quadrant which may represent blood as well.Cholelithiasis.(b)(6) 2002: (dr.B)(6).History and physical.Doing well postop until approximately two days prior to admission.He began having worsening pain and morning of admission experienced severe pain in right lower quadrant.Described as a tearing sensation, presented to emergency room.History of hepatitis b, splenectomy for spontaneous rupture of the spleen in the 80s, multiple incisional hernias since then.Exam: abdomen: soft, marked tenderness along the lateral border of the rectus sheath on the right, especially in the right lower quadrant.Minimal tenderness on the left, has some bowel sounds present.Wbc 22,000.Plan: admitted for serial hematocrits, will check coag¿s and hydration.(b)(6) 2002: dr.(b)(6).Discharge summary.Discharge diagnosis: dehydration.Right rectus sheath hematoma status post laparoscopic incisional hernia repair.Hospital course: admitted with above diagnosis with severe pain.Placed on antibiotics.White count was elevated.White count came down and fever came down.He was up and ambulating.Discharged home with iv antibiotics to complete his full course.Activities: no lifting.Follow up with dr.Iglehart in a week.Follow up as outpatient for wound care and for iv antibiotics.Discharge meds: iv vancomycin, mepergan, levaquin.Call for temp over 101, redness, swelling, or increased drainage.(b)(6) 2002: dr.(b)(6).Consultation.Extensive surgical history following a splenectomy.Underwent repair of multiple incisional hernias times two this past june.Noted onset of right lower quadrant pain approximately a month later.This was different pain than his perioperative pain.Burning subcutaneous pain that is peri-incisional on one of his smaller incisions, not his midline, abdominal incision.Made worse with activity, relieved when laying down.Does affect most activities in his life.He has tried no other adjunctive therapies.Pain relieved with oxycodone.Has nausea.Social history: currently on disability since (b)(6) 2002.He is on workers compensation because after his early 2002 hernia repair he returned to work after ten days at his boss¿s request and had reinjury and reopening of the incisional hernia repair.He is a remote smoker.Weight 240 lbs.Exam: abdomen: several well healed scars, midline abdominal incision and three right-sided lower quadrant incisions, all well healed.Inferior medial, right lower quadrant incision on palpation reveals two distinct areas of tenderness that caused peri-incisional burning and radiation.Otherwise, his incisions are nontender and reveal nothing on palpation.Impression/plan: scar neuroma.Possible neuropathic pain unrelated to the scar neuroma.Uncontrolled hypertension.Scar neuroma injection performed in the two areas had tenderness.Prescription of neurontin.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.The allegations in the description summary were updated to: adhesive disease to mesh.Additional event specific information was not provided.It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.
 
Additional Manufacturer Narrative
H6: updated health effect h6: updated investigation finding h6: updated investigation conclusions: d15: cause not established h6: health effect impact code: f1901: an additional surgical procedure was necessary h6: medical device component: g04088: membrane the investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore® dualmesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.There is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE DUALMESH® BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
Manufacturer (Section G)
MEDICAL WOODY MOUNTAIN B/P
3750 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
megan reigh
9285263030
MDR Report Key9413880
Report Number2017233-2019-01212
Device Sequence Number3986933
Product Code FTL
UDI-Device Identifier00733132601011
UDI-Public00733132601011
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K992189
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2016
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/25/2007
Device Model Number1DLMC08
Device Catalogue Number1DLMC08
Device Lot Number01366562
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date12/09/2019
01/02/2020
03/08/2021
05/11/2021
06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/26/2002
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age47 YR
Patient SexMale
Patient Weight102 KG